Alert archive / Nebraska / Heat Advisories in 2016
Heat Advisory 4, NWS North Platte, NE
NWS North Platte, NE issued this heat advisory at Jun 17, 2016, 1:38 PM CDT for 4 counties in Nebraska. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2016, 1:38 PM CDT (18:38 UTC)
- Expired
- Jun 17, 2016, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2424 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WWUS73 KLBF 171838 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 138 PM CDT FRI JUN 17 2016 DEFAULT OVERVIEW SECTION NEZ007-010-028-029-180200- /O.NEW.KLBF.HT.Y.0004.160617T1838Z-160618T0200Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...BUTTE...LYNCH...ONEILL... ATKINSON...BURWELL...BARTLETT...ERICSON 138 PM CDT FRI JUN 17 2016 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TEMPERATURE: TEMPERATURES...WILL BE IN THE MIDDLE TO UPPER 90S WITH HEAT INDEX VALUES BETWEEN 100 TO 105 DEGREES. * IMPACTS: LIMIT OUTDOOR ACTIVITIES. IF YOU MUST BE OUTSIDE...BE SURE TO STAY HYDRATED AND TAKE FREQUENT BREAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ KULIK
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this heat advisory went out at Jun 17, 1:12 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 17, 1:12 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 112 PM CDT FRI JUN 17 2016 .SYNOPSIS... Issued at 340 AM CDT Fri Jun 17 2016 Morning analysis has upper level ridge dominating the plains. A trough off the pac NW coast with another one over New England and the mid Atlantic. Clear skies with generally light winds, however temps remain very mild due to the thermal ridge over the region. 3 am observations ranging from the mid 60s to the upper 70s. a trough is positioned from a low in S Dakota to the sw towards the front range. A cold front is still to the west...across the Rockies. && .SHORT TERM...(Today and tonight) Issued at 340 AM CDT Fri Jun 17 2016 Eyes on the afternoon/evening thunderstorms expected across the area. The SPC has a marginal risk which seems to be a good starting point. CAPE values grow to 3k to 4k plus j/kg. Sheer is a little weak with 10 to 20 kts. PWATS greater than 1.25 inches for the late afternoon and evening hours...mainly eastern CWA. So heavy rain will be possible with any of the stronger thunderstorms. Storm motions is generally slow around 10kts or less so the heavy rain will likely be the primary threat, however hail and gusty winds will also be possible. The thunderstorm threat will continue into the overnight, however with the loss of heating think coverage will diminish or disappear. Behind the trough yet ahead of the cold front along with a low level jet will continue to bring the chance for thunderstorms. Temps tonight will once again be mild in the 60s. .LONG TERM...(Saturday through Thursday) Issued at 340 AM CDT Fri Jun 17 2016 A strong area of upper level high pressure continues to dominate the weather across western and north central Nebraska, as well as much of the central and southern plains and desert southwest. Dry and very warm conditions will continue through the weekend. The warmest day will be Sunday, when a thermal ridge will develop across the area ahead of a southbound cold front across the Dakotas. Generally will see 90 to 95 degrees for highs Saturday, warming to 92 to 98 degrees Sunday. The exception Sunday will be across far northwest Nebraska, where the cold front moving in will keep it a tad cooler in the upper 80s. As far as thunderstorm chances along the cold front Sunday afternoon, very slim to no chance as extremely warm midlevel temperatures should keep any development capped. The better chance for a few storms will be across north central Nebraska Sunday night. These would be post frontal and develop as mid level temperatures begin to cool some. Monday expect a strong Canadian shortwave to drive the cold front south through the area into Kansas. This will bring some temporary relief from the heat. By Tuesday and especially Wednesday and Thursday the upper level ridge aloft will expand north once again, with highs likely back into the 90s by Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 111 PM CDT Fri Jun 17 2016 The main aviation concern for this afternoon and evening will be the potential for thunderstorm development. At this time, still expecting showers and thunderstorms to develop around 6pm at both KVTN and KLBF. Timing of the thunderstorms is still a little uncertain and is hard to pinpoint an exact time that they will impact each airport. Best guess is between 6pm and 11pm. This will likely have to be refined as the evening progresses. VFR conditions return for the remainder of the TAF period after thunderstorms move off and dissipate. && .HYDROLOGY... Issued at 340 AM CDT Fri Jun 17 2016 Little change upstream of Lake McConaughy with Lewellen still in minor flooding. Releases diminished slightly yesterday from Lake McConaughy will cause a slight lowering down stream. The NP river at North Platte is expected to fall from 6.8 feet to 6.7 feet by tonight however this does not change the river level at moderate flooding. Else where on the Platte River system, elevated flows however no additional flooding at this time. Will have to monitor locally heavy rainfall with evening storms as a slight bump up would be possible pending heavy rain in the basin. && .LBF Watches/Warnings/Advisories... None. && SYNOPSIS...Masek SHORT TERM...Masek LONG TERM...Taylor AVIATION...Kulik HYDROLOGY...Masek
Hazardous weather outlook, Jun 17, 5:04 AM CDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 504 AM CDT FRI JUN 17 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-181015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 504 AM CDT FRI JUN 17 2016 /404 AM MDT FRI JUN 17 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON THROUGH THE OVERNIGHT. A FEW OF THESE STORMS COULD HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...GUSTY WINDS AND HEAVY RAIN. THE ABOVE NORMAL HIGH TEMPERATURES AND HIGHER HUMIDITY WILL REMAIN ACROSS THE AREA AS WELL...SO HEAT INDEX VALUES IN THE MID 90S TO NEAR 100 WILL BE COMMON THIS WEEKEND. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORM CHANCES RETURN TO NORTHERN NEBRASKA SUNDAY EVENING INTO MONDAY AS A FRONT TRACKS ACROSS THE REGION. HAIL AND GUSTY WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS. THE ABOVE NORMAL HIGH TEMPERATURES AND HIGHER HUMIDITY WILL REMAIN ACROSS THE AREA AS WELL...SO HEAT INDEX VALUES IN THE MID AND UPPER 90S WILL BE COMMON THIS WEEKEND. MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER FROM LEWELLEN TO NORTH PLATTE. ELEVATED RIVER LEVELS REMAIN ON THE SOUTH PLATTE RIVER FROM ROSCOE TO NORTH PLATTE AND THE PLATTE RIVER NEAR BRADY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 5:16 PM CDT | Special Weather Statement | LBF | Chase | 29 min |
| Jun 17, 6:08 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 37 min |
| Jun 17, 6:16 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| Jun 17, 6:50 PM CDT | Special Weather Statement | LBF | Loup | 40 min |
| Jun 17, 6:52 PM CDT | Special Weather Statement | LBF | Hayes | 38 min |
Nearby
Heat Advisories in Nebraska, 2016Every heat advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.